Tornadoes · United States · Oklahoma · 2025
Unrated tornado, Keyes, Oklahoma, June 6, 2025
This Unrated tornado ran 0.8 miles across Cimarron County on June 6, 2025, touching down at 6:54 PM CDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unratedthis tornado
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- Unrated
- Date
- June 6, 2025
- Touchdown
- 6:54 PM CDT (23:54 UTC)
- Lifted
- 6:56 PM CDT (23:56 UTC)
- On the ground
- 2 minutes
- Path length
- 0.8 miles (1.3 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Cimarron County
- Touchdown point
- 36.776, -102.264
- Lift-off point
- 36.766, -102.257
- Record number
- 2506061754-01
What the Weather Service recorded
On the afternoon of June 6th, a discrete supercell developed in southeastern Colorado and tracked into the Oklahoma Panhandle and northeastern Texas Panhandle. This supercell produced six tornadoes, hail up to 4.5 inches in diameter, and straight-line winds. Later in the evening a couple of semi-discrete supercells moved into the Oklahoma Panhandle and eastern Panhandles, producing wind gusts up to 90 mph and hail up to the size of golf balls.
This tornado was captured on storm chaser video. It quickly became rain wrapped and therefore it is unclear exactly how long it remained on the ground. It appears to have stayed to the north of Highway 64 in an open field.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
8 minutes of warning. NWS AMA issued a tornado warning for this county at 23:46 UTC, 8 minutes before the tornado touched down, in force until 00:15 UTC.
The county was under a tornado watch, issued at 21:55 UTC and running to 03:14 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 21:55 UTC | 03:14 UTC | Tornado Watch | AMA |
| 22:24 UTC | 23:15 UTC | Tornado Warning | AMA |
| 23:14 UTC | 00:15 UTC | Severe Thunderstorm Warning | AMA |
| 23:46 UTC | 00:15 UTC | Tornado Warning | AMA |
| 00:10 UTC | 00:31 UTC | Tornado Warning | AMA |
| 02:26 UTC | 03:30 UTC | Severe Thunderstorm Warning | AMA |
| 02:38 UTC | 03:45 UTC | Severe Thunderstorm Warning | AMA |
| 02:40 UTC | 03:15 UTC | Tornado Warning | AMA |
| 03:09 UTC | 04:00 UTC | Tornado Warning | AMA |
| 03:14 UTC | 07:42 UTC | Tornado Watch | AMA |
| 03:47 UTC | 04:30 UTC | Tornado Warning | AMA |
| 04:19 UTC | 04:48 UTC | Severe Thunderstorm Warning | AMA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Jun 6, 6:13 PM CDT, 41 minutes earlier. Its key messages:
- Issued at 248 PM CDT Fri Jun 6 2025
- Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding.
- There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe.
- Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail.
Area forecast discussion, Jun 6, 6:13 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 613 PM CDT Fri Jun 6 2025 ...New AVIATION... .KEY MESSAGES... Issued at 248 PM CDT Fri Jun 6 2025 - Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding. - There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe. - Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail. && .SHORT TERM... (This evening through Saturday night) Issued at 248 PM CDT Fri Jun 6 2025 The overall weather pattern today is quite similar to yesterday; moderate southwesterly flow aloft with modest mid-level moisture and generally sufficient low-level moisture. A remnant boundary that is oriented west-to-east apparent across the area, currently roughly bisecting the Texas Panhandle, with a warm and destabilizing environment to the south and a cooler and stable environment to the north. The 18z AMA sounding shows a moderately strong MLCIN in place with a convective temperature in the upper-80s. Additionally, there is very weak forcing to help thunderstorms develop, leaving convective temperature and any boundaries to be the more probable source of lift. All that said, confidence is very low that any thunderstorms can develop this afternoon across the southern TX Panhandle, but it's not out of the realm of possibilities given the weak remnant boundary previously mentioned. Otherwise, a few CAMs develop a thunderstorm in northeastern New Mexico or southeastern Colorado late this afternoon, but there are various solutions regarding what happens with that cell. Multiple runs of the HRRR as well as the 12z WRF-NSSL and FV3 suggest this cell will trek east-southeast across the northern combined Panhandles with all hazards possible. Meanwhile, the WRF-ARW has the cell weakening as it moves into the Panhandles. Given that clouds are dissipating in the northwestern combined Panhandles at this time, leaning more toward the idea of this cell persisting across the area. Of higher confidence is that a line of storms will develop in SW Kansas/SE Colorado this evening and move into the northern combined Panhandles and persist but weaken through the night. The main hazards with this activity will be damaging winds and large hail, but flash flooding will also be possible especially in the northeastern combined Panhandles given the 1-2" of rain that fell last night. Just like this morning and the previous morning, an outflow boundary from tonight's overnight convection will likely push through the Panhandles but will retreat back into the area throughout the day tomorrow. That said, temperatures will warm into the 80s. There are a few hints that a thunderstorm could develop once again in northeastern New Mexico/southeastern Colorado, but there are some very mixed signals regarding whether or not this convection would develop and be sustained. If it does become sustained, the environment would favor a strong to severe thunderstorm. Have included 15-20% PoPs for this activity for tomorrow evening. Vanden Bosch && .LONG TERM... (Sunday through next Thursday) Issued at 248 PM CDT Fri Jun 6 2025 Split flow is expected to develop across the CONUS, and quasi-zonal flow is expected over the Southern US as a trough in the Upper Midwest digs southeast. Meanwhile, a plume of moisture from the eastern Pacific will continue to pump in to the Panhandles and moisture from the Gulf feeds into the area throughout the day. The combination of reaching convective temperature, as well as gradually decreasing heights aloft (favors ascent), should favor the development of thunderstorms in the afternoon hours. Latest CAMs suggest the initial activity will be in the northern combined Panhandles, but moving southeast with the mean wind. Strong to extreme instability will be possible by the afternoon hours, and although the wind profile results in a fairly straight hodograph, effective shear values should be in the 25-40 kt range. As such, initial activity should be supercellular with the potential for hail up to 3 inches in diameter and damaging winds. Low-level wind shear looks very weak through the afternoon hours which keeps the concern for tornadoes low through the afternoon. The tornado threat could increase should a supercell stay discrete toward the 23z-02z timeframe when the LLJ begins to strengthen and increases the low- level shear. However, a weak cold front is favored to move in to the northern combined Panhandles around that time from which will likely result in the development of additional thunderstorms. With time, thunderstorms should congeal into a line and rush south-southeast or southeast. Given the strong to extreme instability available ahead of the line, significantly severe wind gusts will be possible with gusts up to 80 mph not out of the question. Although damaging winds will be the primary hazard, won't be able to rule out large hail due to the amount of instability. Flash flooding will also be possible due to high precipitable water content and intense updrafts. Monday and perhaps into Tuesday, the upper-level pattern will switch some as the southern jet stream will push south, but northwesterly flow aloft will briefly become established. Low-level moisture will not be as impressive as this weekend, but should still be sufficient to support the development of thunderstorms along the higher terrain that moves into portions of the Panhandles. Wednesday and Thursday, a weak trough is forecast to move south of the Panhandles. This system has the potential to clip the Panhandles with showers and thunderstorms, but confidence is low at this range. Vanden Bosch && .AVIATION... (00Z TAFS) Issued at 517 PM CDT Fri Jun 6 2025 Thunderstorms will be in the area especially in the northern combined Panhandles and impacting KDHT to KGUY now through 12Z. Confidence is much lower for thunderstorms around KAMA during this period. Outside of thunder, conditions should remain VFR with south to southeasterly winds. Thunderstorms could cause winds to become westerly to northwesterly with strong wind gusts. A tornado threat in the northern combined Panhandles is in place until 04Z. KAMA is currently in a tornado watch. However, confidence is much lower due to the low confidence in thunder impacting KAMA at this time. 36 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 84 62 90 / 40 10 20 50 Beaver OK 58 84 58 86 / 90 10 10 40 Boise City OK 55 83 56 86 / 60 0 10 30 Borger TX 62 87 62 93 / 60 10 20 50 Boys Ranch TX 60 85 60 91 / 40 0 20 50 Canyon TX 60 85 59 91 / 40 0 10 40 Clarendon TX 62 84 64 89 / 50 10 20 50 Dalhart TX 56 83 55 87 / 40 0 20 40 Guymon OK 56 83 58 86 / 80 10 10 40 Hereford TX 60 87 61 91 / 40 0 10 40 Lipscomb TX 60 84 61 87 / 90 40 10 40 Pampa TX 61 83 62 87 / 60 20 20 50 Shamrock TX 62 86 63 88 / 60 20 20 40 Wellington TX 65 87 64 90 / 60 20 20 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...Flood Watch through Saturday morning for TXZ004-005-010. OK...Flood Watch through Saturday morning for OKZ002-003. && SHORT TERM...52 LONG TERM....52 AVIATION...36
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 300 PM CDT Fri Jun 6 2025 OKZ001>003-TXZ001>020-317-070800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 300 PM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. There is a Flood Watch in effect for the northeastern combined Panhandles from now through 10 AM Saturday. There is a chance for strong to severe thunderstorms late this afternoon through the overnight hours. Large hail and damaging winds are possible, but there is a low chance for tornadoes. Localized flash flooding will be possible across the northeastern combined Panhandles. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible from Saturday through at least Tuesday. A strong to severe thunderstorm cannot be ruled out on Saturday. There is a more widespread chance for strong to severe thunderstorms on Sunday large hail, damaging winds, and a tornado all possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed for the late this afternoon through this evening, and Sunday afternoon through Sunday evening.
In the hours before
Local storm report, Jun 6, 4:51 PM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
451 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM Tornado 8 N Simms 35.15N 102.65W
06/04/2025 Deaf Smith TX NWS Storm Survey
Several visuals from storm spotters
indicated that funnel clouds and perhaps
brief touchdowns occurred before this
tornado from the same supercell as it
crossed western Deaf Smith County. However,
this tornado did overturn a couple of pivots
south of County Road 27 and east of Highway
214. This appears to have been the only
damage noted from this tornado so the exact
length of the track is unknown due to the
lack of damage indicators. Max estimated
winds were 85mph and estimated width was 50
yards. Estimated length was around 0.83
miles. Tornado was rated EF0.
&&
JCLocal storm report, Jun 6, 6:28 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
628 PM CDT Fri Jun 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM Hail 17 NNW Boise City 36.96N 102.60W
06/06/2025 M1.75 Inch Cimarron OK Emergency Mngr
&&
TLHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 00:00Z
0.1 hours after it, 179 km from the path. June 7, 2025.
- Mixed-layer CAPE
- 2337 J/kg
- Mixed-layer CIN
- -12 J/kg
- Surface CAPE
- 3851 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.0
- 0-3 km lapse rate
- 7.6 K/km
The surface observations
Elkhart (EHA), 42 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:55 UTC | 69 | 62 | 100° 12 kt | 1016.9 | ||
| 22:15 UTC | 69 | 61.7 | 110° 15 kt | 1016.9 | ||
| 22:35 UTC | 69 | 62 | 90° 14 kt | 1016.6 | ||
| 22:55 UTC | 68.4 | 62 | 80° 12 kt | 1016.3 | ||
| 23:15 UTC | 68 | 62 | 80° 13 kt | 1016.3 | ||
| 23:35 UTC | 67.5 | 62 | 90° 15 kt | 1015.9 | ||
| 23:55 UTC | 66.6 | 62.6 | 100° 13 kt | 1015.9 | -RA | |
| 00:15 UTC | 66 | 63 | 100° 9 kt | 1015.9 | -RA | |
| 00:35 UTC | 66.6 | 64 | 120° 11 kt | 1015.2 | -RA | |
| 00:55 UTC | 66.6 | 64.2 | 100° 15 kt | 1014.9 | ||
| 01:15 UTC | 65.7 | 64 | 110° 17 kt | 1014.6 | BR | |
| 01:35 UTC | 65 | 64 | 110° 16 kt | 20 | 1013.5 | BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Amarillo radar (KAMA), 178 km away, was scanning. The volume nearest the touchdown began at 23:54 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:12 UTC | HAIL 1.75 | 17 Nnw Boise City | Cimarron, OK | |
| 23:54 UTC | TORNADO | 2 S Keyes | Cimarron, OK | |
| 00:35 UTC | HAIL 1.75 | 10 Sse Eva | Texas, OK | |
| 00:55 UTC | HAIL 2.75 | 6 W Goodwell | Texas, OK | Picture of baseball size hail observed west of Goodwell received via social media. |
| 00:58 UTC | HAIL 3 | 3 Nw Texhoma | Texas, OK | Picture sent via social media. |
| 01:00 UTC | HAIL 1.75 | Goodwell | Texas, OK | |
| 01:06 UTC | HAIL 3 | 3 Sw Goodwell | Texas, OK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of June 6, 2025
24 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 6 | 3:55 AM CDT | EF1 | Kingfisher, OK | 8.2 | 300 | $20,000 | ||
| June 6 | 4:48 AM CDT | EF0 | McClain, OK | 1.5 | 30 | $15,000 | ||
| June 6 | 4:54 AM CDT | EF0 | McClain, OK | 1.3 | 100 | $1,000 | ||
| June 6 | 5:28 AM CDT | EF0 | Cleveland, OK | 2.4 | 200 | $50,000 | ||
| June 6 | 5:52 AM CDT | EF0 | McClain, OK | 2.3 | 50 | $2,000 | ||
| June 6 | 5:56 AM CDT | EF1 | Mayes, OK | 4.8 | 300 | $75,000 | ||
| June 6 | 6:22 AM CDT | EF1 | McIntosh, OK | 5.6 | 300 | |||
| June 6 | 6:52 AM CDT | EF1 | Sequoyah, OK | 7.6 | 1,100 | $30,000 | ||
| June 6 | 7:04 AM CDT | EF1 | Sequoyah, OK | 3.0 | 650 | |||
| June 6 | 7:12 AM CDT | EF1 | Sequoyah, OK | 4.0 | 650 | $20,000 | ||
| June 6 | 7:27 AM CDT | EF1 | Barry, MO | 3.2 | 100 | $50,000 | ||
| June 6 | 7:31 AM CDT | EF1 | Sequoyah, OK | 3.6 | 900 | $20,000 | ||
| June 6 | 7:45 AM CDT | EF0 | Crawford, AR | 1.2 | 250 | $15,000 | ||
| June 6 | 7:46 AM CDT | EF1 | Crawford, AR | 0.8 | 120 | 1 | $500,000 | |
| June 6 | 7:49 AM CDT | EF0 | Crawford, AR | 1.1 | 550 | $5,000 | ||
| June 6 | 7:04 PM CDT | Unrated | Hockley, TX | 0.0 | 30 | |||
| June 6 | 7:15 PM CDT | Unrated | Hockley, TX | 0.0 | 30 | |||
| June 6 | 7:31 PM CDT | Unrated | Hockley, TX | 0.0 | 30 | |||
| June 6 | 8:48 PM CDT | Unrated | Hansford, TX | 0.3 | 50 | |||
| June 6 | 8:52 PM CDT | EF0 | Maury, TN | 2.6 | 175 | $250,000 | ||
| June 6 | 9:06 PM CDT | Unrated | Hansford, TX | 1.8 | 75 | |||
| June 6 | 9:13 PM CDT | EF2 | Hansford, TX | 9.5 | 150 | $120,000 | ||
| June 6 | 10:05 PM CDT | Unrated | Cimarron, OK | 5.5 | 50 | $2,000 | ||
| June 6 | 11:20 PM CDT | Unrated | Wheeler, TX | 0.9 | 25 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.